Surgery failed after 10 months in November 1998. PSA was 0.4. I waited until it was 1.2 and went on ADT3 (Triple Androgen Deprivation Therapy - Casodex 50 mg a day).
I remained on that for 18 months with last 13 PSAs under 0.05 and testosterone about 30. Changed my diet to low fat and no meat, no dairy, etc. Took Fosamax after first year of ADT (Androgen Deprivation Therapy) to get bone density back were it was.
I went IAD (Intermittent Androgen Deprivation) for 68 months. When my PSA was at 3.7 I took Casodex, Avodart and a one month shot of Lupron. PSA went to 0.03 at end of month. Went on "ADT 2 ½" . Casodex 50mg three times a week, Dostinex (0.25mg) twice a week and Avodart every day. After three years, my PSA is 1.14.
Saw the doctor last week - PSA now 0.79 ng/ml.
Stu's PSA is now 1.76 ng/ml and he says:
Another ten months has gone by and I decided to take my Avodart three times a week also. My PSA has slowly gone up (gone down twice). My doubling time is now 18 months.
My current treatment is Casodex 50 mgs every day, Avodart 0.5 three times a week, Dostinex 0.25 once a week.
My PSA continued to rise and when it reached 3.88, I decided to get a one month shot of Lupron to see if it would once again drive the PSA to undetectable. It did not. I will continue on Casodex and Avodart for another 30 days and repeat blood test. If it is still not dropping, I will decide on what further action to take.
Ending my experiment with bicalutimide. PSA went from 1.63 to 3.93 in 60 days. Doubling time is now 1.6 months. Will receive 3 month shot of Lupron on February 22, 2011.
About 6 months ago, my PSA started to rise again. Tried three one month shots of Lupron with Avodart daily. PSA only declined to 0.08. Following month 1.2. Last month 2.3.
Went on 150 mgs of Casodex for 20 days. PSA on 11/7/11 was 1.36. Not sure what I will try next.
I neglected my treatment and testing for a couple of months while vacationing, etc. When I returned home, my PSA had gone up to 14.8. Went back on ADT and each month it has dropped. I'm taking another one month vacation and will probably restart ADT shortly.
For the past six months or so, I have been taking DES (Diethylsilbesterol). Started at 1 mg a day and PSA declined by half every month for three months from 4.2. Decided to try only four pills per week. Did not work and went back to daily pill of 1 mg twice a day. PSA had risen to 1.7 and three straight reductions of about 50%. Got down to 0.12 about 40 days ago. Tested today and it was 0.15. Will continue on same dosage and get tested again in one month.
PSA started to rise on 1 MG of DES so went to 2 mg a day. Slowed down, but did not drop. Went back on ADT2 (Lupron, Avodart). PSA dropped, but not to undetectable. After about 8 months decided to try Firmagon. PSA went down slightly and remained that way for about seven months. Now on estrogen patches-2 0.1 mg per week plus 1 DES (1 mg/day). Doubling time has gone from two months to 25. Present PSA is 0.51.
My PSA had been rising and falling over the past year between 0.4 and 14 while on Lupron, Firmagon and estrogen patches. I decided that I would like to know where my cancer was located. So, I contacted Mayo Clinic Rochester and scheduled the C11 choline PET/MRI scan. It showed that there were mets in my neck, a possibly very small one on my hip and a soft mass in my pelvic area. My uro advised me to start Xgeva which I did. Two weeks ago, I went to Reno, NV for CyberKnife radiation treatment to the neck. Had three 40 minute sessions and will get MRI in two months to see if it removed the mets. Meanwhile, I am still putting on four estrogen patches a week. On the 18th, I will get another injection of Xgeva and Lupron. Getting PSA on 15th.
Went on Xtandi after finding innumerable Mets on bones. PSA has declined from 38 to 5.
After failing Xtandi, I moved on to Zytega. It worked for abour six mths. Then on to taxotere. First two infusions worked. Then it failed. During this time, I continued to get 30 day shot of Lupron and and Xgeva. More imaging and found that cancer had spread to the liver. Went on low dose Keto. No side effects, but also no drop in PSA. A met died in my liver, but no one knows what caused it. Liver numbers are way off so stopped Keto.
Stu's e-mail address is: hockeystu2 AT gmail.com (replace "AT" with "@")